MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER
Model Number 401611M
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 6f 11cm brite tip catheter sheath introducer (csi) could not be inserted and its tip got frayed.Therefore, it was replaced with a new unknown sheath introducer and it could be inserted.The stenotic lesion of left iliac artery was treated, and the procedure was completed with manual pressure.There was no reported patient injury.The device was attempted to be inserted from left femoral artery and retrograde approach was made.The product was not returned for analysis.A product history record (phr) review of lot 17942421 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip frayed/split/torn¿ could not be confirmed as the product was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural/handling factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.Detach the vessel dilator from the csi by releasing the snap-fit ring at the hub.Withdraw the guidewire and dilator.To avoid damage to the csi tip, do not withdraw the dilator until the csi is in the vessel.¿ neither the phr review, nor the information available for review suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 6f 11cm brite tip catheter sheath introducer (csi) could not be inserted and its tip got frayed.Therefore, it was replaced with a new unknown sheath introducer and it could be inserted.The stenotic lesion of left iliac artery was treated, and the procedure was completed with manual pressure.There was no reported patient injury.The device was attempted to be inserted from left femoral artery and retrograde approach was made.The device will not be returned for analysis because it was discarded.

Brand Name
SI BRITE TIP 6F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10747452
Report Number9616099-2020-04021
Device Sequence Number11541154
Product Code DYB
UDI-Device Identifier20705032000236
UDI-Public20705032000236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number401611M
Device Catalogue Number401611M
Device Lot Number17942421
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER SHEATH INTRODUCER